Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 2, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Sep 10, 2025, 2:02 PM PDT for Tehama County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2025, 2:02 PM PDT (21:02 UTC)
- Expired
- Sep 10, 2025, 5:53 PM PDT
- In force
- 4 hr
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Tehama County, CA
The radar
The Beale AFB radar (KBBX), 80 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.0 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
428
WGUS56 KSTO 102102
FFWSTO
CAC103-110100-
/O.NEW.KSTO.FF.W.0002.250910T2102Z-250911T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Sacramento CA
202 PM PDT Wed Sep 10 2025
The National Weather Service in Sacramento has issued a
* Flash Flood Warning for...
The Tehama County Division of the Park Fire burn scar in...
Eastern Tehama County in northern California...
* Until 600 PM PDT.
* At 202 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain training over the Tehama County Division of the Park
Fire Burn Scar. Flash flooding is ongoing or expected to begin
shortly.
Excessive rainfall over the warning area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation
and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the Tehama
County Division of the Park Fire Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Tehama County Division of the Park Fire Burn Scar.
* Some locations that will experience flash flooding include...
Mineral, Paynes Creek and Manton.
* Additional locations include... Highway 36 corridor, Paynes Creek,
Mill Creek, Deer Creek, and Pine Creek
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Tehama County Division of the Park Fire Burn Scar.
Severe debris flows can also be anticipated across roads. Roads and
driveways may be washed away in places. If you encounter flood
waters...climb to safety.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry areas is likely. The heavy rains will
likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4040 12193 4039 12185 4034 12173 4030 12176
4029 12171 4022 12168 4036 12156 4036 12150
4019 12160 4013 12157 3998 12165 3998 12170
3989 12178 3988 12187 4006 12199 4009 12197
4012 12205 4027 12202 4032 12206 4030 12198
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
ROWE2 follow-up statements
743
WGUS76 KSTO 102225
FFSSTO
Flash Flood Statement
National Weather Service Sacramento CA
325 PM PDT Wed Sep 10 2025
CAC103-110100-
/O.CON.KSTO.FF.W.0002.000000T0000Z-250911T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tehama CA-
325 PM PDT Wed Sep 10 2025
...FLASH FLOOD WARNING FOR THE TEHAMA COUNTY DIVISION OF THE PARK
FIRE BURN SCAR REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR
EASTERN TEHAMA COUNTY...
At 325 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain over the Tehama County Division of the Park Fire Burn Scar. The
expected rainfall rate is 0.5 to 1 inch in 1 hour. Flash flooding is
ongoing or expected to begin shortly.
Excessive rainfall over the warning area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation
and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding in and around the Tehama County Division
of the Park Fire Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Tehama County Division of the Park Fire Burn Scar.
Some locations that will experience flash flooding include...
Mineral, Paynes Creek and Manton.
* Additional locations include... Highway 36 corridor, Paynes Creek,
Mill Creek, Deer Creek, and Pine Creek
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry areas is likely. The heavy rains will
likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Tehama County Division of the Park Fire Burn Scar.
Severe debris flows can also be anticipated across roads. Roads and
driveways may be washed away in places. If you encounter flood
waters...climb to safety.
&&
LAT...LON 4040 12193 4039 12185 4034 12173 4030 12176
4029 12171 4022 12168 4036 12156 4036 12150
4019 12160 4013 12157 3998 12165 3998 12170
3989 12178 3988 12187 4006 12199 4009 12197
4012 12205 4027 12202 4032 12206 4030 12198
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
SR266
WGUS76 KSTO 110053
FFSSTO
Flash Flood Statement
National Weather Service Sacramento CA
553 PM PDT Wed Sep 10 2025
CAC103-110103-
/O.CAN.KSTO.FF.W.0002.000000T0000Z-250911T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tehama CA-
553 PM PDT Wed Sep 10 2025
...FLASH FLOOD WARNING FOR THE TEHAMA COUNTY DIVISION OF THE PARK
FIRE BURN SCAR IS CANCELLED FOR EASTERN TEHAMA COUNTY...
Thunderstorms have weakened over the area and flooding is no longer
expected to pose a threat. Please continue to heed remaining road
closures as showers and chances for isolated thunderstorms continue
through the evening.
&&
LAT...LON 4040 12193 4039 12185 4034 12173 4030 12176
4029 12171 4022 12168 4036 12156 4036 12150
4019 12160 4013 12157 3998 12165 3998 12170
3989 12178 3988 12187 4006 12199 4009 12197
4012 12205 4027 12202 4032 12206 4030 12198
$$
DAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 2:21 PM PDT, 23 hours 41 minutes earlier. Its key messages:
- * TODAY - THURSDAY:
- Periods of scattered showers and embedded thunderstorms are expected through much of the week ahead as longwave troughing moves onshore, briefly stalls over interior NorCal on Wednesday, then ejects eastward on Thursday.
- Highest thunderstorm chances today across the northern Sacramento Valley/surrounding terrain, expanding to include the Sierra/southern Cascades on Wednesday, then shifting to the Sierra crest by Thursday.
- Slight chances for showers/thunderstorms exist through the remainder of the Valley/foothills, with highest potential, around 10-20%, on Wednesday.
- Today:
- Probability of thunderstorms: 20-30% across northern Sacramento Valley/surrounding terrain
- Probability of Rain > 0.1" : 60-80% across northern Sacramento Valley/surrounding terrain, 20-40% elsewhere
- Wednesday - Thursday:
Area forecast discussion, Sep 9, 2:21 PM PDT, 23 hours 41 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
221 PM PDT Tue Sep 9 2025
For additional details on weather and expected impacts over the
next 7 days, please visit weather.gov/sto/briefing.
.DISCUSSION...
.SYNOPSIS...
Active weather and cooler temperatures continue this week as a
slow moving system brings scattered shower and isolated
thunderstorm chances through Thursday. A brief return to near
normal temperatures and drier weather is expected Friday and
Saturday, with a quick moving system then looking to move through
late weekend into early next week.
&&
.KEY MESSAGES...
* TODAY - THURSDAY:
- Periods of scattered showers and embedded thunderstorms are
expected through much of the week ahead as longwave troughing
moves onshore, briefly stalls over interior NorCal on
Wednesday, then ejects eastward on Thursday.
- Highest thunderstorm chances today across the northern
Sacramento Valley/surrounding terrain, expanding to include the
Sierra/southern Cascades on Wednesday, then shifting to the
Sierra crest by Thursday.
- Slight chances for showers/thunderstorms exist through the
remainder of the Valley/foothills, with highest potential,
around 10-20%, on Wednesday.
- Today:
- Probability of thunderstorms: 20-30% across northern Sacramento
Valley/surrounding terrain
- Probability of Rain > 0.1" : 60-80% across northern
Sacramento Valley/surrounding terrain,
20-40% elsewhere
- Wednesday - Thursday:
- Probability of thunderstorms: 25-45% chances on Wednesday for
northern Sacramento Valley/surrounding
terrain & Sierra/southern Cascades
15-25% chances on Thursday for
northern Sacramento Valley/surrounding
terrain & Sierra/southern Cascades
- Probability of Rain > 0.1" : 30-60%, highest along the Sierra/
southern Cascades, Coastal Range,
and Shasta County mountains.
- Nocturnal showers/thunderstorms remain possible tonight
through Wednesday morning for portions of the northern
Sacramento Valley and surrounding terrain.
- Well below normal temperatures and breezy onshore winds
expected. Valley low temperatures in the mid 70s to low 80s
with 60s to 70s anticipated at higher elevations.
* FRIDAY - SUNDAY:
- As the longwave trough exits the region, a period of drier
weather is expected to start the weekend with near normal
temperatures returning.
- High temperatures in the mid to upper 80s expected at lower
elevations, with 70s to low 80s at higher elevations.
- A progressive weather system is expected to move through the
region Sunday, bringing a slight chance for showers/isolated
thunderstorms, primarily to the northern Sacramento
Valley/surrounding terrain.
.CHANGES FROM PREVIOUS FORECAST...
- Slight increase in thunderstorm chances for Wednesday, still
focused across the northern Sacramento Valley/surrounding
terrain and Sierra/southern Cascades.
- Forecast rainfall amounts continue to trend lower for most
Valley locations outside of the northern Sacramento Valley.
&&
.AVIATION...
Generally VFR conditions expected at TAF sites. Breezy winds
continue, with gusts to 15-30 kts at times. Chances for local
MVFR/IFR conditions from showers or thunderstorms over the
northern Sacramento Valley and Shasta County mountains into
Wednesday.
&&
.STO WATCHES/WARNINGS/ADVISORIES...
None.
&&The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 6:56 PM PDT | Flash Flood Warning | STO | Colusa | 2 hr |
| Sep 10, 2:41 PM PDT | Special Weather Statement | STO | Shasta | 49 min |
| Sep 10, 2:54 PM PDT | Special Weather Statement | STO | Shasta | 36 min |
| Sep 10, 3:27 PM PDT | Special Weather Statement | STO | Shasta | 33 min |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.